MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and a tilt test was performed.Visual inspection revealed that the tip was broken with internal components exposed.No damages on the electrodes were observed.A tilt test was performed and the tip curve was found within specifications.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The bent tip reported by the customer was confirmed based on the exposed wires condition observed.The potential cause may be attributed to improper handling prior procedure.However, the potential cause cannot be determined with the information available.The instructions for use (ifu) contain the following information: always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter.Ensure the catheter deflects and straightens easily before insertion.Do not use the catheter if excessive resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with an ez steer for which biosense webster¿s product analysis lab (pal) identified a broken tip with internal components exposed.It was initially reported by the physician that during a standard svt procedure he was using a 4mm non-nav catheter and upon inserting it into the patient he noticed that the tip was kinked on fluoroscopy.He removed the catheter to inspect the tip and verified that it was kinked.He does not recall using excessive force upon inserting the catheter or during manipulation.The catheter was replaced by the hospital staff.There was no patient injury.There were no exposed wires, sharp or lifted electrode rings and the physician did not feel any resistance during insertion/removal of the catheter.The catheter was no pre-shaped and there were no fragments generated from the reported kink.The customer's reported bent/kinked tip is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 6-nov-2024, the bwi pal revealed that a visual inspection of the returned device found the catheter tip was broken with internal components exposed.These findings were reviewed and reassessed this an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
EZ STEER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20820398
Report Number2029046-2024-03847
Device Sequence Number8955346
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(17)270426(10)31311266M
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot Number31311266M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown